MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 3F MAXIMAL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 3F MAXIMAL; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 9173108D
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of particles within or on the needle hub was confirmed, but the exact cause could not be determined from the photo.One photograph was provided for investigation.The photo showed the hub, safety mechanism, and a portion of the needle cannula of a hypodermic needle.The distal end of the needle cannula was obscured by the needle cover.The needle hub was speckled with a dark material.It is possible that the specks of dark material were molded into the needle hub; however, since the nature of the particulate could not be discerned in the photo, the cause was unknown.A lot history review (lhr) of reby1987 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that a needle was contaminated with an unknown debris that "doesn't rub off" and "may be contained within the plastic." kit was not used, and discarded.

Brand Name
POWERPICC SV CATHETER WITH SHERLOCK TIP LOCATION SYSTEM (TLS) STYLET 3F MAXIMAL
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7498716
Report Number3006260740-2018-00926
Device Sequence Number169023
Product Code LJS
UDI-Device Identifier00801741035531
UDI-Public(01)00801741035531
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K102159
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 05/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9173108D
Device Catalogue Number9173108D
Device Lot NumberREBY1987
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/19/2018
Initial Report FDA Received Date05/09/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1